Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Existence of maximal element and equilibrium for a nonparacompact $ N$-person game


Author: Won Kyu Kim
Journal: Proc. Amer. Math. Soc. 116 (1992), 797-807
MSC: Primary 90D06; Secondary 47H99, 90A14
DOI: https://doi.org/10.1090/S0002-9939-1992-1123657-4
MathSciNet review: 1123657
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we will introduce the concept of $ {L_S}$-majorized correspondence and prove a new maximal element existence theorem on nonparacompact sets. As applications, we prove a new existence theorem of equilibrium for a nonparacompact $ 1$-person game with $ {L_S}$-majorized preference correspondences, and then we prove that a nonparacompact N-person game with preference correspondences of class $ L$ can be reduced to a $ 1$-person game with $ {L_S}$-majorized preference correspondences.


References [Enhancements On Off] (What's this?)

  • [1] C. Aliprantis and D. Brown, Equilibria in markets with a Riesz space of commodities, J. Math. Econom. 11 (1983), 189-207. MR 701616 (85d:90021)
  • [2] K. J. Arrow and G. Debreu, Existence of an equilibrium for a competitive economy, Econometrica 22 (1954), 265-290. MR 0077069 (17:985e)
  • [3] T. F. Bewley, Existence of equilibria in economies with infinitely many commodities, J. Econom. Theory 4 (1972), 514-540. MR 0452506 (56:10785)
  • [4] A. Borglin and H. Keiding, Existence of equilibrium actions and of equilibrium: A note on the 'new' existence theorem, J. Math. Econom. 3 (1976), 313-316. MR 0444091 (56:2451)
  • [5] X. P. Ding, W. K. Kim, and K.-K.Tan, Equilibria of non-compact generalized games with $ {L^*}$-majorized preferences, J. Math. Anal. Appl., in press.
  • [6] -, Eqilibrium theorems on non-compact abstract economies with $ {L^*}$-majorized preference correspondences, in preparation.
  • [7] K. Fan, Fixed-point and minimax theorems in locally convex topological linear spaces, Proc. Nat. Acad. Sci. U.S.A. 38 (1952), 131-136. MR 0047317 (13:858d)
  • [8] -, A generalization of Tychonoff's fixed point theorem, Math. Ann. 142 (1961), 305-310.
  • [9] -, Some properties of convex sets related to fixed point theorems, Math. Ann. 266 (1984), 519-537. MR 735533 (85i:47060)
  • [10] P. Fishburn and R. Rosenthal, Noncooperative games and nontransitive preferences, Math. Social Sci. 12 (1986), 1-7. MR 857900 (87i:90345)
  • [11] M. Florenzano, On the existence of equilibria in economies with an infinite dimensional commodity spaces, J. Math. Econom. 12 (1983), 207-219. MR 743035 (85k:90036)
  • [12] -, On an extension of the Gale-Nikaido-Debreu lemma, Econom. Lett. 25 (1987), 51-53. MR 925974 (89d:90046)
  • [13] D. Gale and A. Mas-Colell, An equilibrium existence for a general model without ordered preferences, J. Math. Econom. 2 (1975), 9-15. MR 0381651 (52:2542)
  • [14] A. Kajii, Note on equilibrium without ordered preferences in topological vector space, Econom. Lett. 27 (1988), 1-4. MR 962526 (89m:90031)
  • [15] H. Keiding, Existence of economic equilibriums: New results and open problems, Lecture Notes in Econom. and Math. System, vol. 226, Springer-Verlag, Berlin and New York, 1984, pp. 223-243. MR 758105 (86h:90020)
  • [16] M. Ali Khan, On extensions of the Cournot-Nash theorem, Advances in Equilibrium Theory (C. Aliprantis et al., eds.), Springer-Verlag, Berlin, 1985. MR 873761 (88d:90129)
  • [17] A. Mas-Colell, An equilibrium existence theorem without complete or transitive preferences, J. Math. Econom. 1 (1974), 237-246. MR 0439074 (55:11975)
  • [18] G. Mehta, Fixed points, equilibria and maximal elements in linear topological spaces, Comm. Math. Univ. Carolinae 28 (1987), 377-385. MR 904761 (88j:47079)
  • [19] W. Shafer and H. Sonnenschein, Equilibrium in abstract economies without ordered preferences, J. Math. Econom. 2 (1975), 345-348. MR 0398464 (53:2315)
  • [20] W. Shafer, Equilibrium in economies without ordered preferences or free disposal, J. Math. Econom. 3 (1976), 135-137. MR 0424213 (54:12180)
  • [21] H. Sonnenschein, Demand theory without transitive preference with applications to the theory of competitive equilibrium, Preferences, Utility and Demand (J. Chipman et al., eds.), Harcourt Brace Jovanovich, New York, 1971. MR 0432198 (55:5187)
  • [22] E. Tarafdar and G. Mehta, A generalized version of the Gale-Nikaido-Debreu theorem, Comm. Math. Univ. Carolinae 28 (1987), 655-659. MR 928680 (89c:90036)
  • [23] S. Toussaint, On the existence of equilibria in economies with infinitely many commodities and without ordered preferences, J. Econom. Theory 33 (1984), 98-115. MR 748029 (85k:90048)
  • [24] C. I. Tulcea, On the equilibriums of generalized games, The Center for Mathematical Studies in Economics and Management Science, Paper No. 696, 1986.
  • [25] -, On the approximation of upper semicontinuous correspondences and the equilibrium of the generalized games, J. Math. Anal. Appl. 136 (1988), 267-289. MR 972598 (90b:90156)
  • [26] N. C. Yannelis and N. D. Prabhakar, Existence of maximal elements and equilibria in linear topological spaces, J. Math. Econom. 12 (1983), 233-245. MR 743037 (87h:90061a)
  • [27] -, Erratum, J. Math. Econom. 13 (1984), 305. MR 777125 (87h:90061b)
  • [28] N. C. Yannelis, Maximal elements over non-compact subsets of linear topological spaces, Econom. Lett. 17 (1985), 133-136. MR 785646 (86i:90011)
  • [29] -, On a market equilibrium theorem with an infinite number of commodities, J. Math. Anal. Appl. 108 (1985), 595-599. MR 793668 (86f:90039)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 90D06, 47H99, 90A14

Retrieve articles in all journals with MSC: 90D06, 47H99, 90A14


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1123657-4
Keywords: Maximal element, equilibrium, N-person game, $ {L_S}$-majorized correspondence, class $ L$, upper semicontinuous
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society